MAUDE Adverse Event Report: CONCORD MANUFACTURING CRIT-LINE CLIP (CLIC) - USB; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS

CONCORD MANUFACTURING CRIT-LINE CLIP (CLIC) - USB; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Catalog Number CL10041001
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the clic device passed a verify accuracy test while connected to a crit-line iv monitor.After being connected for several minutes, the transmitter housing became warm to the touch, though the housing did not melt or bubble.An internal inspection of the clic device found corrosion, an unknown substance, and charring on the transmitter board.An unknown substance was found on the inside of the transmitter housing, and on the receiver with the housing removed.The observed corrosion on the transmitter board will cause shorts on the board that can cause the observed charring.A serial number search in the ptc complaint system of the clic device¿s serial number found no other complaints with the same symptom code within 90 days of the notification date.
 
Event or Problem Description
A user facility biomedical technician reported a clic device with a burned internal circuit board.The issue was discovered when the clic device became hot to the touch.There were no visible flame, smoke, spark, arcing, or burning smells reported.Upon return to the manufacturer, visible burn damage was discovered on the transmitter board.Due diligence attempts were exhausted, but no additional information was provided.
 
Additional Manufacturer Narrative
Correction: the prior device evaluation did not include the information from the device history report (dhr).An updated device evaluation will be added.Device evaluation: the clic device passed a verify accuracy test while connected to a crit-line iv monitor.After being connected for several minutes, the transmitter housing became warm to the touch, though the housing did not melt or bubble.An internal inspection of the clic device found corrosion, an unknown substance, and charring on the transmitter board.An unknown substance was found on the inside of the transmitter housing, and on the receiver with the housing removed.The observed corrosion on the transmitter board will cause shorts on the board that can cause the observed charring.A serial number search in the ptc complaint system of the clic device¿s serial number found no other complaints with the same symptom code within 90 days of the notification date.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformance's, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.

Brand Name
CRIT-LINE CLIP (CLIC) - USB
Common Device Name
ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key7808470
Report Number2937457-2018-02436
Device Sequence Number1351093
Product Code KOC
UDI-Device Identifier00840861101139
UDI-Public00840861101139
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121599
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL10041001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Device Age MO
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1